News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Mitral Valve Prolapse and Dizziness


 Renae - Mon Jan 24, 2005 4:34 pm

I am 27 and was diagnosed with mitral valve prolapse a few years ago. I am currently not on any medication for this. I have tried to start working out again and get into better shape. The first time I went to the gym and worked out on the bike and started getting really dizzy. I stopped and it went away pretty soon. The second time, about a week or so later, I went jogging and the same thing happened. Then recently I was jumping on the trampoilne with my kids for a while and got really dizzy. However, this time it took quite a while to go away. It probably lasted for about an hour or two. I used to run cross country and I know what it feels like to be out of shape and winded but this was completely different. I was wondering if it had to do with the MVP. When I was first diagnosed they said it wouldn't really affect my lifestyle and was nothing to worry about. I recently moved and currently do not have a cardiologist. Is this something I need to get looked into? If it is the MVP, what other things can I expect from this? How can I go about starting an exercise program? If anyone could answer these questions for me I would greatly appreciate it!

Thanks,
Renae
 Dr. Yasser Mokhtar - Fri Jan 28, 2005 8:18 pm

User avatar Dear Renae,

i don't think that this is related to mitral valve prolapse. i think you have to be evaluated for this dizziness by your regular doctor.

Dizziness has so many causes incuding cardiac and neurological among others.

Please, schedule an appointment to see your doctor.

Thank you very much for using our website http://doctorslounge.com

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here